Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 440, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 27, 2012, 6:57 PM CDT for Dyer County, Lake County, Tennessee; Pemiscot County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2012, 6:57 PM CDT (23:57 UTC)
- Expired
- Sep 27, 2012, 7:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Pemiscot County, MO, Dyer County, TN, Lake County, TN
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS54 KMEG 272357 SVRMEG MOC155-TNC045-095-280030- /O.NEW.KMEG.SV.W.0440.120927T2357Z-120928T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 657 PM CDT THU SEP 27 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... * UNTIL 730 PM CDT * AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 44 MILES SOUTHEAST OF HELOISE...OR 10 MILES EAST OF BROWNSVILLE...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARUTHERSVILLE...DENTON...HAYTI...STEELE...BRAGGADOCIO...SHADE... STUBTOWN...CANADY...NEW SURVEY...COVINGTON...COTTONWOOD POINT... TYLER...HERMONDALE AND SAMFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3628 8961 3600 8951 3600 8993 3621 8992 TIME...MOT...LOC 2358Z 219DEG 24KT 3566 8906 $$
1 follow-up statement
534 WWUS54 KMEG 280016 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT THU SEP 27 2012 TNC045-280027- /O.CAN.KMEG.SV.W.0440.000000T0000Z-120928T0030Z/ DYER TN- 716 PM CDT THU SEP 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DYER COUNTY IS CANCELLED... AT 717 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3611 8964 3609 8986 3622 8985 3628 8961 TIME...MOT...LOC 0017Z 219DEG 24KT 3576 8896 $$ MOC155-TNC095-280030- /O.CON.KMEG.SV.W.0440.000000T0000Z-120928T0030Z/ PEMISCOT MO-LAKE TN- 716 PM CDT THU SEP 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHWESTERN LAKE AND CENTRAL PEMISCOT COUNTIES... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 49 MILES SOUTHEAST OF CARUTHERSVILLE...OR 8 MILES SOUTHWEST OF HUMBOLDT... MOVING NORTHEAST AT 30 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARUTHERSVILLE...HAYTI...BRAGGADOCIO...SHADE...STUBTOWN...CANADY AND HATHAWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3611 8964 3609 8986 3622 8985 3628 8961 TIME...MOT...LOC 0017Z 219DEG 24KT 3576 8896 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 6:18 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 27, 6:18 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 618 PM CDT THU SEP 27 2012 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 346 PM CDT THU SEP 27 2012/ DISCUSSION... CURRENTLY...A STATIONARY FRONT EXTENDS ACROSS THE MID-MISSISSIPPI VALLEY INTO EXTREME NW ARKANSAS. A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED SOUTHEAST OF THIS BOUNDARY. TONIGHT...EXPECT THE ORGANIZED AREA OF THUNDERSTORMS TO PROGRESS EASTWARD ACROSS MAINLY OUR NORTHERN COUNTIES. THE BEST CHANCE WILL BE NORTH OF MEMPHIS. A FEW STORMS MAY BE STRONG IN THAT AREA WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. FRIDAY THROUGH SATURDAY...THE FRONTAL BOUNDARY PUSHES SOUTHWARD THROUGH THE CWA AS A COLD FRONT...PROVIDING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. MODELS DISAGREE WITH THE TIMING AS GFS IS SLOWER THAN NAM. NAM APPEARS TO BE MORE RELIABLE WHEN THE FRONT ENTERS THE NORTH PART OF THE CWA BUT A COMPROMISING SOLUTION IS PREFERRED LATER INTO SATURDAY AS THE PUSH SOUTHWARD IS EXPECTED TO BE WEAK. SUNDAY THROUGH TUESDAY...WEAK HIGH PRESSURE SHOULD PROVIDE SEASONABLY MILD AND DRY WEATHER. THERE MAY BE A LINGERING SMALL CHANCE OF SHOWERS SOUTHEAST OF TUPELO SUNDAY FROM THE DEPARTING COLD FRONT. WEDNESDAY AND THURSDAY...MODELS MORE CONSISTENT IN PROVIDING A WEAK UPPER LOW ACROSS THE LOWER MISSISSIPPI VALLEY. INTRODUCED A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS IN RESPONSE TO THIS SYSTEM. SWC && .AVIATION... 00Z TAFS A VERY SLOW MOVING COLD FRONT LOCATED ROUGHLY 50 MILES NORTHWEST OF MEM AT 27/23Z WILL BE THE FOCUS FOR SHOWERS AND OCCASIONAL STORMS THIS TAF PERIOD. GREATEST THREAT FOR STORMS WILL BE AT JBR THIS EVENING...HOWEVER A FEW MORE STORMS COULD EASILY REDEVELOP NEAR MEM AND MKL ON FRIDAY...BUT TIMING IS TOO BROAD TO PLACE A CERTAIN PERIOD IN THE TAFS. SHOWERS WILL BE MORE FOCUSED AT JBR AND MKL...WITH TEMPO CONDITIONS STARTING AT MEM BY 28/14Z. RAIN WILL BE ENDING AT JBR AROUND NOON...AT WHICH TIME VCSH SHOULD BEGIN AT KTUP. WINDS WILL BE LIGHT FROM THE SOUTH OR VARIABLE...WITH A MORE NORTHERLY COMPONENT TO THE WINDS BEHIND THE FRONTAL BOUNDARY LATE. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 69 83 64 79 / 30 50 30 30 MKL 63 81 59 77 / 40 60 20 10 JBR 64 79 59 77 / 60 60 20 10 TUP 66 86 63 81 / 10 40 30 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Sep 27, 3:14 AM CDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU SEP 27 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-281200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU SEP 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE NORTH OF A LINE FROM HARRISBURG ARKANSAS TO COVINGTON TENNESSEE TO HUNTINGDON TENNESSEE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
In the hours before
Special weather statement, Sep 27, 5:02 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT THU SEP 27 2012
ARZ026-028-272230-
CRAIGHEAD AR-MISSISSIPPI AR-
502 PM CDT THU SEP 27 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER BLACK OAK AT 502 PM CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS
NEAR CARAWAY...LAKE CITY...LEACHVILLE...MANILA AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.
&&
LAT...LON 3579 9010 3570 9039 3570 9042 3585 9051
3600 9022
TIME...MOT...LOC 2202Z 244DEG 9KT 3581 9036Special weather statement, Sep 27, 5:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 545 PM CDT THU SEP 27 2012 ARZ028-MOZ115-TNZ019-048-272315- MISSISSIPPI AR-PEMISCOT MO-DYER TN-LAUDERDALE TN- 545 PM CDT THU SEP 27 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4 MILES SOUTHEAST OF HELOISE AT 545 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES... INCLUDING LOCATIONS NEAR BLYTHEVILLE AND GOSNELL...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3597 8936 3582 9003 3599 9002 3616 8940 TIME...MOT...LOC 2245Z 261DEG 18KT 3600 8962
Special weather statement, Sep 27, 6:02 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
602 PM CDT THU SEP 27 2012
ARZ017-026-272330-
CRAIGHEAD AR-LAWRENCE AR-
602 PM CDT THU SEP 27 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 630 PM CDT FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER CASH AT 602 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD AND LAWRENCE COUNTIES...INCLUDING LOCATIONS NEAR
BONO...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3597 9079 3597 9075 3571 9070 3570 9102
3571 9104 3588 9104 3588 9109 3591 9109
TIME...MOT...LOC 2302Z 254DEG 10KT 3582 9094Special weather statement, Sep 27, 6:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT THU SEP 27 2012 ARZ028-MOZ115-TNZ019-280015- MISSISSIPPI AR-PEMISCOT MO-DYER TN- 640 PM CDT THU SEP 27 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 715 PM CDT FOR... NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5 MILES SOUTH OF COOTER AT 641 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN DYER...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3619 8948 3595 8945 3587 8995 3615 8996 TIME...MOT...LOC 2341Z 261DEG 18KT 3598 8978
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 5:45 PM CDT | Special Weather Statement | MEG | Dyer | 30 min |
| Sep 27, 6:46 PM CDT | Flash Flood Warning | MEG | Dyer | 3 hr |
| Sep 27, 6:40 PM CDT | Special Weather Statement | MEG | Pemiscot | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.